Scholion.ai

Bayesian and frequentist confidence intervals arising from empirical-type likelihoods

In Hong Chang, Rahul Mukerjee

Biometrika · 2008 · Volume 95 · Issue 1

DOI: 10.1093/biomet/asm088

Abstract

For a general class of empirical-type likelihoods for the population mean, higher-order asymptotics are developed with a view to characterizing its members which allow, for any given prior, the existence of a confidence interval that has approximately correct posterior as well as frequentist coverage. In particular, it is seen that the usual empirical likelihood always allows such a confidence interval, while many of its variants proposed in the literature do not enjoy this property. An explicit form of the confidence interval is also given.

Enable JavaScript for citation tools and additional paper interactions.